Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 26, 2005, 4:14 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 4:14 PM PDT (23:14 UTC)
- Expired
- Jul 26, 2005, 5:03 PM PDT
- In force
- 49 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 28 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 2499 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 262315 SVRVEF AZC015-NVC003-270000- /O.NEW.KVEF.SV.W.0020.050726T2314Z-050727T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 414 PM PDT TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 500 PM PDT(500 PM MST) * AT 410 PM PDT(410 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF WILLOW BEACH...OR ABOUT 8 MILES SOUTH OF BOULDER CITY...AND MOVING EAST AT 5 TO 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLOW BEACH BY 450 PM PDT(450 PM MST) LAT...LON 3601 11461 3593 11495 3577 11487 3581 11453 $$ SC
3 follow-up statements
000 WWUS55 KVEF 262333 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 431 PM PDT TUE JUL 26 2005 AZC015-NVC003-270000- /O.CON.KVEF.SV.W.0020.000000T0000Z-050727T0000Z/ MOHAVE AZ-CLARK NV- 431 PM PDT TUE JUL 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM PDT(500 PM MST) FOR CENTRAL CLARK AND EXTREME WEST CENTRAL MOHAVE COUNTIES... AT 425 PM PDT(425 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WILLOW BEACH...OR ABOUT 13 MILES SOUTHEAST OF BOULDER CITY...MOVING EAST AT 5 MPH. THIS STORM WILL IMPACT HIGHWAY 93 PARTICULARLY BETWEEN MILE MARKER 8 AND 13. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF ON OR NEAR LAKE MEAD IN THE VICINITY OF WILLOW BEACH...GET OUT OF THE WATER AND MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 3600 11447 3593 11495 3577 11487 3584 11443 $$ SC
000
WWUS55 KVEF 262347
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
445 PM PDT TUE JUL 26 2005
AZC015-NVC003-270000-
/O.CON.KVEF.SV.W.0020.000000T0000Z-050727T0000Z/
MOHAVE AZ-CLARK NV-
445 PM PDT TUE JUL 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM PDT(500 PM
MST) FOR CENTRAL CLARK AND MOHAVE COUNTIES...
AT 440 PM PDT(440 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED NEAR WILLOW BEACH...OR ABOUT 11 MILES SOUTHEAST OF
BOULDER CITY...AND IS NOW MOVING SOUTHWEST AT 5 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR LAKE MEAD NEAR WILLOW BEACH...GET OUT OF THE WATER AND
MOVE INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 3637 11265 3606 11335 3433 11333 3421 11367
3426 11399 3446 11437 3489 11463 3523 11456
3579 11468 3579 11487 3593 11493 3595 11477
3609 11473 3614 11458 3614 11436 3600 11423
3604 11412 3621 11404 3700 11404 3699 11254
$$
SC000
WWUS55 KVEF 270003
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
500 PM PDT TUE JUL 26 2005
AZC015-NVC003-270008-
/O.EXP.KVEF.SV.W.0020.000000T0000Z-050727T0000Z/
MOHAVE AZ-CLARK NV-
500 PM PDT TUE JUL 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY EXPIRES
AT 500 PM PDT...
THE THUNDERSTORM NEAR WILLOW BEACH HAS WEAKENED AND THEREFORE THE
SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY HAS BEEN
ALLOWED TO EXPIRE. HEAVY RAINS...AND SIGNIFICANT RUNOFF WILL
CONTINUE IN AND AROUND WILLOW BEACH.
LAT...LON 3638 11265 3607 11335 3434 11333 3422 11365
3427 11398 3448 11437 3488 11460 3524 11454
3576 11465 3580 11485 3593 11492 3595 11477
3609 11471 3614 11458 3614 11436 3600 11423
3607 11409 3622 11402 3700 11402 3699 11254
$$
SCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:36 PM PDT, 38 minutes earlier.
Area forecast discussion, Jul 26, 3:36 PM PDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 336 PM PDT TUE JUL 26 2005 .SYNOPSIS...DRIER AIR WILL CONTINUE TO WORK INTO THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WITH THUNDERSTORMS CONFINED TO SOUTHERN MOHAVE COUNTY AND EASTERN SAN BERNARDINO COUNTY TODAY WITH GENERALLY DRY CONDITIONS ALL AREAS ON WEDNESDAY. WITH THE DRIER CONDITIONS TEMPERATURES WILL BE CLIMB TO ABOVE NORMAL READINGS BOTH WEDNESDAY AND THURSDAY. && .SHORT TERM...THUNDERSTORMS HAVE BEEN DEVELOPING ALONG THE LOW LEVEL MOISTURE GRADIENT FROM WESTERN CLARK COUNTY AND FAR SOUTHEASTERN SAN BERNARDINO COUNTY EAST ACROSS MUCH OF MOHAVE COUNTY. DRIER AIR ALOFT CONTINUES TO SPREAD INTO THE REGION BUT THE SOUTHERN ZONES STILL HAVE PW IN THE 1.0-1.5 RANGE. WARMER MID-LEVEL TEMPERATURES SEEM TO BE CAPPING WESTERN AND CENTRAL SAN BERNARDINO AND LOWER DEWPOINTS COMBINED WITH A MORE STABLE AIR COLUMN ARE INHIBITING CONVECTION NORTH OF THE LAS VEGAS VALLEY. AS MENTIONED ON THE MORNING UPDATE DISCUSSION...THERE IS A WEAK SHORT EMBEDDED IN THE NORTHWEST FLOW... BUT THE CONVECTION IS MOSTLY BUOYANCY DRIVEN...SO MUCH OF IT SHOULD DECAY WITHIN A COUPLE HOURS AFTER SUNSET. WE SHOULD SEE A BRIEF REPRIEVE TOMORROW BEFORE A MOIST SOUTHERLY MID-LEVEL FLOW RETURNS THURSDAY AND FRIDAY. && .LONG TERM...MID LEVEL HIGH EXPECTED TO SHIFT BACK EAST TO NEAR THE FOUR CORNERS ON FRIDAY AND THEN REMAIN CLOSE TO THERE INTO THE BEGINNING OF NEXT WEEK. THIS SHOULD BRING A RETURN TO A MORE ACTIVE MONSOONAL FLOW PATTERN ON FRIDAY AND FOR THE WEEKEND. WILL HAVE TO WATCH THE REMNANT CIRCULATION FROM GERT AS IT CROSSES THE SOUTHERN END OF THE GULF OF CALIFORNIA OVER THE NEXT FEW DAYS TO SEE IF IT CAN INITIATE A GULF SURGE WHICH COULD BRING ADDITIONAL MOISTURE INTO THE REGION ON FRIDAY. LIKE ANY MONSOON DAY...WILL HAVE TO WATCH FOR MESOSCALE FORCING MECHANISMS EACH DAY OR WAIT FOR DAYTIME HEATING TO ACT ON MOIST AND UNSTABLE AIR TO GENERATE THUNDERSTORMS. INCREASED POPS FOR FRIDAY SINCE BOTH NAM AND GFS ARE SHOWING ABUNDANT MID LEVEL MOISTURE WORKING IN. ALSO EXPANDED POPS FURTHER WESTWARD THROUGH THE WEEKEND. SOUTHWEST FLOW ALOFT ASSOCIATED WITH A TROUGH MOVING INTO THE PACNW ON MONDAY AND TUESDAY MAY DRY OUT THE NORTHWEST PORTION OF THE CWA FOR THE BEGINNING OF NEXT WEEK. TEMPERATURES WILL RUN NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE EXTENDED PERIOD WITH THE INCREASED CLOUD COVER AND MOISTURE. && .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS THROUGH THE PERIOD. THUNDERSTORMS WILL AFFECT AIR TRAVEL PRIMARILY THROUGH THE PEACH SPRINGS AND DAGGETT CORRIDORS THROUGH THIS EVENING. THUNDERSTORMS ARE NOT EXPECTED TO AFFECT KLAS...ALTHOUGH WILL HAVE TO MONITOR TO SEE IF OUTFLOW BOUNDARIES FROM NEARBY THUNDERSTORMS COULD CAUSE A QUICK WIND SHIFT. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && RUNK/DAVIS
Hazardous weather outlook, Jul 26, 6:32 AM PDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 632 AM PDT TUE JUL 26 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-271400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 632 AM PDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .TODAY...TUESDAY. ISOLATED THUNDERSTORMS EXPECTED OVER MOHAVE COUNTY THIS AFTERNOON...OTHERWISE DRIER AIR MASS MOVED OVER THE AREA WHICH SHOULD RESULT IN WARMER DAY TIME TEMPERATURES AND GENERALLY DRY CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DRY CONDITIONS TO CONTINUE OVER THE AREA INTO WEDNESDAY BEFORE MOISTURE BEGINS TO RETURN TO THE AREA ON THURSDAY. INCREASING MOISTURE INTO THE WEEKEND WILL THEN INCREASE THE CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FROM THURSDAY ON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:28 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 49 min |
| Jul 25, 6:53 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 38 min |
| Jul 26, 11:39 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 46 min |
| Jul 26, 2:03 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 42 min |
| Jul 26, 1:34 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 38 min |
| Jul 26, 3:18 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 42 min |
| Jul 26, 4:47 PM PDT | Flash Flood Warning | VEF | Mohave | 118 min |
| Jul 26, 4:54 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 51 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.